Alert archive / Wisconsin / Special Weather Statements in 2017

Special Weather Statement, NWS Green Bay, WI

August 6, 2017Calumet County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 6, 2017, 4:59 PM CDT for Calumet County, Winnebago County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 4:59 PM CDT (21:59 UTC)
Expired
Aug 6, 2017, 6:00 PM CDT
In force
61 min
Issued by
NWS Green Bay, WI

Counties Calumet County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 58 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

189 
WWUS83 KGRB 062159
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
459 PM CDT SUN AUG 6 2017
 
WIZ036>038-045-048>050-062300-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Manitowoc WI-
Waushara WI-Portage WI-
459 PM CDT SUN AUG 6 2017

...STRONG THUNDERSTORMS MOVING THROUGH PARTS OF CENTRAL 
WISCONSIN AND THE SOUTHERN FOX VALLEY...

At 457 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Whiting to near Lake
Poygan to near Central Lake Winnebago. Movement was east at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Oshkosh, Waupaca, Menasha, Chilton, Cleveland, Amherst, St. Nazianz,
Fremont, Lake Poygan and High Cliff State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms, and may 
lead to localized urban flooding. Do not drive your vehicle through 
flooded roadways.

&&

LAT...LON 4445 8902 4418 8826 4393 8772 4394 8845
      4405 8887 4443 8967
TIME...MOT...LOC 2157Z 270DEG 20KT 4440 8948 4419 8890 4399 8832 

$$

Kieckbusch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:01 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 6, 3:01 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
301 PM CDT Sun Aug 6 2017

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Monday
Issued at 301 PM CDT Sun Aug 6 2017

Scattered showers and thunderstorms continued this afternoon south
of a Rhinelander to Iron Mountain line. The stronger storms were
producing wind gusts of 30 to 40 mph along with small hail. The
latest meso analysis page indicated surface base capes of 600 to
800 J/KG.

The scattered thunderstorms should end early this evening with any
shower activity across east-central Wisconsin ending by late
evening as a weak surface boundary drops south across the area.
Later tonight, the combination of clearing skies and light winds
should allow for fog to form, especially north and west of the
Fox Valley. The fog may be locally dense with visibilities of a
quarter of a mile or less in some spots. Did make minor
adjustments to the min temperatures to account for our typical
cold spots.

On Monday, any fog and low clouds should burn off by mid morning.
Mostly sunny skies will prevail the rest of the day with highs in
the 70s. Made minor adjustments to raise high temperatures a
degree or two at most places and to account for our typical
warm bias spots.

.LONG TERM...Monday Night Through Sunday
Issued at 301 PM CDT Sun Aug 6 2017

Dry northwest upper flow is forecast to continue through
at least Tuesday night or early Wednesday. An approaching upper
trough and surface cold front will bring a chance of showers and
thunderstorms across northern WIsconsin Wednesday afternoon and
night. The front then looks it stalls Thursday as the upper flow
becomes westerly. Showers and thunderstorms are a good bet in the
vicinity of the front Thursday and Thursday night, wherever it
may be.

The 12z models continue the trend of not forecasting an intense
upper low and associated surface system next Saturday and Sunday.
They still close off an upper system over the northern Plains, but
it is weaker and moves slowly east across the western Great lakes
Sunday and Monday. It should be accompanied by showers and low top
thunderstorms and cooler than usual temperatures.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1124 AM CDT Sun Aug 6 2017

Latest satellite images indicated cumulus clouds rapidly
developing this morning. Scattered showers and thunderstorms are
expected across the region this afternoon, especially south of
KRHI to KIMT line. Some of the stronger storms could produce wind
gusts to 35 knots and small hail. The showers and storms should
end around 03z Monday as high pressure builds into the region.
Later tonight, areas of low clouds and fog are expected to develop
across much of the area. The low clouds and fog should burn off by
15z Monday. Fair weather cumulus will develop by late morning on
Monday and continue Monday afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Eckberg
LONG TERM......RDM
AVIATION.......Eckberg
Hazardous weather outlook, Aug 6, 3:04 PM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
304 PM CDT Sun Aug 6 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
304 PM CDT Sun Aug 6 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Rest of the Afternoon and Tonight

Scattered thunderstorms will come to an end early this evening.
Some of the storms will still be capable of producing small
hail, wind gusts to around 40 mph and brief heavy rain.

Fog is expected to develop later tonight. The fog may be
locally dense with visibilities at or below one quarter
of a mile, especially north and west of the Fox Valley.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Thunderstorms are possible at times during the middle and end of
the upcoming week, but conditions do not appear favorable for
severe weather during this period.

.SPOTTER INFORMATION STATEMENT...

Formal spotter activation is not expected for the remainder of
the afternoon or tonight. Spotters are requested to report wind
gusts over 35 mph or any hail.

LMZ521-522-541>543-072015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
304 PM CDT Sun Aug 6 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Scattered thunderstorms will come to an end early this evening.
The main hazard with these storms will be gusty winds to around
35 mph and cloud to water lightning strikes.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Thunderstorms are possible at times during the middle and end of
the upcoming week, but conditions do not appear favorable for
severe weather during this period. The storms may pose a hazard
to boaters on the lake and bay.

Eckberg/RDM

In the hours before

Local storm report, Aug 6, 2:11 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
211 PM CDT SUN AUG 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             WAUSAUKEE               45.36N 87.94W
08/06/2017  M0.50 INCH       MARINETTE          WI   TRAINED SPOTTER

            NEAR US 141 AND CEDAR ROAD.

&&

SAC
Special weather statement, Aug 6, 2:32 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Green Bay WI
232 PM CDT SUN AUG 6 2017

WIZ073-062030-
Southern Marinette County WI-
232 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE COUNTY UNTIL
330 PM CDT...

At 231 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Menominee, moving east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Marinette around 255 PM CDT.
  Menominee around 300 PM CDT.

Other locations impacted by this storm include Porterfield, Harmony
and Peshtigo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4509 8736 4514 8739 4511 8754 4506 8752
      4494 8759 4492 8755 4492 8751 4490 8752
      4504 8795 4522 8780 4521 8773 4517 8774
      4511 8766 4510 8759 4514 8761 4512 8754
      4518 8743 4516 8731
TIME...MOT...LOC 1931Z 291DEG 16KT 4510 8782

Eckberg
Special weather statement, Aug 6, 4:20 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Green Bay WI
420 PM CDT SUN AUG 6 2017

WIZ050-062200-
Manitowoc WI-
420 PM CDT SUN AUG 6 2017

...STRONG THUNDERSTORM MOVING THROUGH MANITOWOC COUNTY...

At 420 PM CDT, Doppler radar was tracking a strong thunderstorm near
Valders, or 7 miles northwest of Manitowoc, moving east at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Manitowoc around 440 PM CDT.

Other locations impacted by this storm include Reifs Mills, Kellners
Corners, Silver Lake College, Clarks Mills, Whitelaw, Two Rivers,
Branch, Madsen, Clover and Shoto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4407 8788 4421 8780 4417 8749 4414 8751
      4407 8759 4399 8764
TIME...MOT...LOC 2120Z 283DEG 14KT 4413 8780

Kieckbusch
Local storm report, Aug 6, 4:21 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
421 PM CDT SUN AUG 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             WHITELAW                44.15N 87.83W
08/06/2017  M0.25 INCH       MANITOWOC          WI   NWS EMPLOYEE

&&

SAC
Special weather statement, Aug 6, 4:26 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Green Bay WI
426 PM CDT SUN AUG 6 2017

WIZ020-031-037-062200-
Waupaca WI-Shawano WI-Menominee WI-
426 PM CDT SUN AUG 6 2017

...STRONG THUNDERSTORMS MOVING THROUGH SHAWANO COUNTY...

At 424 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Keshena to 8 miles east of Wittenberg. Movement
was southeast at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Shawano, Clintonville, Embarrass, Legend Lake, Keshena, Belle Plaine,
Bonduel, Red River, Marion and Pella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
lead to localized urban flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 4479 8916 4493 8859 4488 8849 4486 8849
      4485 8844 4476 8825 4461 8872
TIME...MOT...LOC 2124Z 292DEG 19KT 4487 8865 4479 8898

Kieckbusch
Special weather statement, Aug 6, 4:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
459 PM CDT SUN AUG 6 2017

WIZ036>038-045-048>050-062300-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Manitowoc WI-
Waushara WI-Portage WI-
459 PM CDT SUN AUG 6 2017

...STRONG THUNDERSTORMS MOVING THROUGH PARTS OF CENTRAL
WISCONSIN AND THE SOUTHERN FOX VALLEY...

At 457 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Whiting to near Lake
Poygan to near Central Lake Winnebago. Movement was east at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Oshkosh, Waupaca, Menasha, Chilton, Cleveland, Amherst, St. Nazianz,
Fremont, Lake Poygan and High Cliff State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
lead to localized urban flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 4445 8902 4418 8826 4393 8772 4394 8845
      4405 8887 4443 8967
TIME...MOT...LOC 2157Z 270DEG 20KT 4440 8948 4419 8890 4399 8832

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:30 PM CDTSpecial Weather StatementGRBMarinette45 min
Aug 6, 1:51 PM CDTSpecial Weather StatementGRBBrown, Kewaunee39 min
Aug 6, 2:32 PM CDTSpecial Weather StatementGRBMarinette58 min
Aug 6, 4:20 PM CDTSpecial Weather StatementGRBManitowoc40 min
Aug 6, 4:26 PM CDTSpecial Weather StatementGRBShawano34 min

Nearby

Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.